Bifurcation analysis of A 2-DOF robot manipulator driven by constant torques

Fernando Verduzco, Joaquín Alvarez*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

11 Scopus citations


The bifurcations of a two-degree-of-freedom (2-DOF) robot manipulator with linear viscous damping and constant torques at joints are analyzed at three equilibrium points. We show that, provided some conditions on the parameters are satisfied, two of these equilibria have a Jacobian matrix with a double zero eigenvalue and a pair of pure imaginary eigenvalues, while the other one has a quadruple zero eigenvalue. We use the center manifold theorem and the normal form theory to show the presence of different kinds of local bifurcations, ranging from codimension one (Hopf and fold), three (cusp and degenerate zero-Hopf), and higher (double zero, double zero-Hopf, triple zero, quadruple zero and Hopf-Hopf).

Original languageEnglish
Pages (from-to)617-627
Number of pages11
JournalInternational Journal of Bifurcation and Chaos
Issue number4
StatePublished - Apr 1999


Dive into the research topics of 'Bifurcation analysis of A 2-DOF robot manipulator driven by constant torques'. Together they form a unique fingerprint.

Cite this